Alert archive / Texas / High Wind Watches in 2020
High Wind Watch 8, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 29, 2020, 2:20 AM CST for Culberson County, Texas; Eddy County, New Mexico. It took effect at Mar 1, 2020, 11:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 29, 2020, 2:20 AM CST (08:20 UTC)
- In effect from
- Mar 1, 2020, 11:00 AM CST
- Expired
- Mar 1, 2020, 2:32 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3849 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
301 WWUS74 KMAF 290820 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 220 AM CST Sat Feb 29 2020 NMZ027-TXZ270-271-292030- /O.NEW.KMAF.HW.A.0008.200301T1700Z-200302T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 120 AM MST Sat Feb 29 2020 ...HIGH WIND WATCH IN EFFECT FOR SUNDAY AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Sunday afternoon. * IMPACTS...Winds will be particularly hazardous at higher elevations. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
2 follow-up statements
293 WWUS74 KMAF 292039 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 239 PM CST Sat Feb 29 2020 NMZ027-TXZ270-271-011100- /O.CON.KMAF.HW.A.0008.200301T1700Z-200302T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 139 PM MST Sat Feb 29 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 30 to 45 mph with gusts up to 60 mph possible. * WHERE...Guadalupe and Delaware Mountains. * WHEN...Sunday afternoon. * IMPACTS...Winds will be particularly hazardous at higher elevations. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit https://weather.gov/maf
897 WWUS74 KMAF 010832 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 232 AM CST Sun Mar 1 2020 NMZ027-TXZ270-271-012045- /O.UPG.KMAF.HW.A.0008.200301T1700Z-200302T0100Z/ /O.NEW.KMAF.HW.W.0015.200301T1700Z-200302T0100Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 132 AM MST Sun Mar 1 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM this morning to 6 PM MST this evening. * IMPACTS...Winds will be particularly hazardous at higher elevations. Be especially careful driving in these mountainous areas. Severe turbulence near the mountains will be hazardous for low flying light aircraft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 28, 10:39 PM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 28, 10:39 PM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 1039 PM CST Fri Feb 28 2020 .DISCUSSION... && .AVIATION... VFR with mid deck that will continue through the night. Wind will generally be light overnight but tomorrow will be gusty out of the south by afternoon. && PREV DISCUSSION... /issued 240 PM CST Fri Feb 28 2020/ DISCUSSION... An upper trough is over the eastern part of the country with upper ridging over the western part. Temperatures today will continue to warm up from yesterday with highs in the 60s and 70s. The warming trend will continue into Saturday and Sunday with highs on Sunday warming up into the 70s and 80s across most of the area. Winds will increase out of the west with mostly zonal flow aloft on Sunday. Strong winds will be possible across the Guadalupe Mountains Sunday afternoon with high winds aloft mixing down to the surface. An upper trough will dig southward along the California coast on Sunday and Monday. Temperatures will be slightly cooler on Monday but will still be in the 70s across most of the area. The upper trough to the west will move eastward towards West Texas and southeast New Mexico Monday night. Rain chances will likewise increase in response to the increase in lift from the approaching upper trough. The timing on the upper trough is different among the models with the GFS being quicker than the ECMWF. An upper trough moving over the Upper Midwest will result in a cold front moving into the area on Tuesday. Highs on Tuesday will be cooler than the previous day with temperatures ranging from the 50s across the NW CWA and higher terrain to the 70s along the Rio Grande. Rain chances will continue into Tuesday and Tuesday night across the area. Temperatures will gradually warm up Wednesday through Friday of next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 41 71 48 77 / 0 0 0 0 Carlsbad 37 76 48 74 / 0 0 0 0 Dryden 42 74 47 83 / 0 0 0 0 Fort Stockton 42 78 50 78 / 0 0 0 0 Guadalupe Pass 39 67 44 63 / 0 0 0 0 Hobbs 37 72 44 72 / 0 0 0 0 Marfa 32 72 42 72 / 0 0 0 0 Midland Intl Airport 41 73 47 76 / 0 0 0 0 Odessa 41 73 47 76 / 0 0 0 0 Wink 38 77 46 77 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Feb 28, 12:25 PM CST, 13 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1225 PM CST Fri Feb 28 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-291830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1225 PM CST Fri Feb 28 2020 /1125 AM MST Fri Feb 28 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High winds will be possible in the Guadalupe Mountains, including the pass, and Delaware Mountains on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 05
Nearby
High Wind Watches in Texas, 2020High Wind Watches in New Mexico, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.